MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180520
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for bleeding after distal pancreatectomy with en bloc celiac axis resection (dp-car), the common hepatic artery (cha) where had bleeding was embolized.This procedure was treated by triaxial.Three ruby coils were inserted from a microcatheter (hf) and they were implanted.Two ¿coils were implanted from a microcatheter (carnelian marvel non-taper, tokai medical products).The 5mm x 20cm deltafill18 coil was used as the sixth coil but there was an intensive resistance felt after it advanced through the unspecified microcatheter 50cm.The complaint coil was removed and the microcatheter was flushed.The physician tried again but there was a resistance felt after the complaint coil advanced 30 cm.The physician retracted the delivery wire to remove the complaint coil itself, but it was prematurely detached.After that, angiography showed hemostasis was archived.The procedure was completed.Excessive force was not applied to the device.The devices were used and prepped as per the instructions for use (ifu).No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30452196 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿detachable coil delivery system- resistance/friction-during advancement with no loss of cerebral target position¿ and ¿coil - premature detachment in microcatheter¿ could not be confirmed.Based on the manufacturing record evaluation (mre), there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Premature detachment is a known potential procedural complication associated with the deltafill18 coil.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization for bleeding after distal pancreatectomy with en bloc celiac axis resection (dp-car), the common hepatic artery (cha) where had bleeding was embolized.This procedure was treated by triaxial.Three ruby coils were inserted from a microcatheter (hf) and they were implanted.Two ¿coils were implanted from a microcatheter (carnelian marvel non-taper, tokai medical products).The 5mm x 20cm deltafill18 coil was used as the sixth coil but there was an intensive resistance felt after it advanced through the unspecified microcatheter 50cm.The complaint coil was removed and the microcatheter was flushed.The physician tried again but there was a resistance felt after the complaint coil advanced 30 cm.The physician retracted the delivery wire to remove the complaint coil itself, but it was prematurely detached.After that, angiography showed hemostasis was archived.The procedure was completed.Excessive force was not applied to the device.The devices were used and prepped as per the instructions for use (ifu).No additional information is available.

Brand Name
DELTAFILL18 5MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11913916
Report Number3008114965-2021-00221
Device Sequence Number19937762
Product Code KRD
UDI-Device Identifier10886704076926
UDI-Public10886704076926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDLF180520
Device Catalogue NumberDLF180520
Device Lot Number30452196
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN MARVEL NON TAPER, TOKAI MEDICAL PRODUCTS; MICROCATHETER (HF)